Classification of spherical 2-distance {4, 2, 1}-designs by solving diophantine equations

Eiichi Bannai, Etsuko Bannai, Ziqing Xiang, Wei Hsuan Yu, Yan Zhu

Research output: Contribution to journalArticlepeer-review

1 Scopus citations


In algebraic combinatorics, the first step of the classification of interesting objects is usually to find all their feasible parameters. The feasible parameters are often integral solutions of some complicated Diophantine equations, which cannot be solved by known methods. In this paper, we develop a method to solve such Diophantine equations in 3 variables. We demonstrate it by giving a classification of finite subsets that are spherical 2-distance sets and spherical {4, 2, 1}-designs at the same time.

Original languageEnglish
Pages (from-to)1-22
Number of pages22
JournalTaiwanese Journal of Mathematics
Issue number1
StatePublished - Feb 2021


  • 2-distance set
  • Diophantine equation
  • Spherical design
  • Strongly regular graph


Dive into the research topics of 'Classification of spherical 2-distance {4, 2, 1}-designs by solving diophantine equations'. Together they form a unique fingerprint.

Cite this